Alert archive / Illinois / Tornado Warnings in 2025

Tornado Warning 7, NWS Quad Cities, IA

April 20, 2025Henry County, Illinois

NWS Quad Cities, IA issued this tornado warning at Apr 20, 2025, 8:52 PM CDT for Henry County, Illinois. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2025, 8:52 PM CDT (01:52 UTC)
Expired
Apr 20, 2025, 9:26 PM CDT
In force
34 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Henry County, IL

The radar

The Quad Cities radar (KDVN), 65 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 8:57 PM CDTTORNADO4 W Kewanee, ILBrief tornado caused damage to a door on an outbuilding. The tornado then caused branch damage before ending shortly. EF0 with 80 MPH max winds.
Apr 20, 8:58 PM CDTTORNADO1 Ssw German Corner, ILAn EF1 tornado formed to the NE of Kewanee and tracked to the north and ended just south of Atkinson. Trees along the 7 mile path were snapped at the trunk. Some branches were downed as well. At the end of the path a structure was destroyed by max winds estima

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 3:41 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 628 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
628 m²/s²
0-3 km storm-relative helicity
711 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

990 
WFUS53 KDVN 210152
TORDVN
ILC073-210245-
/O.NEW.KDVN.TO.W.0007.250421T0152Z-250421T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
852 PM CDT Sun Apr 20 2025

The National Weather Service in the Quad Cities has issued a

* Tornado Warning for...
  Southeastern Henry County in northwestern Illinois...

* Until 945 PM CDT.

* At 852 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Bishop Hill, or 8 miles west of Kewanee, moving
  northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  German Corner, Kewanee, Johnson-Sauk Trail State Park, and Kewanee 
  Municipal Airport around 900 PM CDT.
  Annawan around 910 PM CDT.

This includes Interstate 80 in Illinois between mile markers 27 and
35.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4123 8987 4115 8987 4115 9013 4124 9024
      4143 9001 4141 8986 4123 8986
TIME...MOT...LOC 0152Z 230DEG 24KT 4121 9007 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
3 follow-up statements
638 
WWUS53 KDVN 210204 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
904 PM CDT Sun Apr 20 2025

ILC073-210245-
/O.CON.KDVN.TO.W.0007.000000T0000Z-250421T0245Z/
Henry IL-
904 PM CDT Sun Apr 20 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHEASTERN HENRY COUNTY...

At 904 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Kewanee, moving northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Kewanee, Annawan, and Johnson-Sauk Trail State Park around 910 PM 
  CDT.

This includes Interstate 80 in Illinois between mile markers 27 and
35.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4123 8987 4121 9000 4132 9014 4143 9001
      4141 8986 4123 8986
TIME...MOT...LOC 0204Z 230DEG 24KT 4126 8998 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
561 
WWUS53 KDVN 210207
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
907 PM CDT Sun Apr 20 2025

ILC073-210245-
/O.CON.KDVN.TO.W.0007.000000T0000Z-250421T0245Z/
Henry IL-
907 PM CDT Sun Apr 20 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EAST
CENTRAL HENRY COUNTY...

At 907 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Kewanee, moving northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Kewanee, Annawan, and Johnson-Sauk Trail State Park around 910 PM 
  CDT.

This includes Interstate 80 in Illinois between mile markers 27 and
35.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4123 8987 4131 8997 4136 9009 4143 9001
      4141 8986 4123 8986
TIME...MOT...LOC 0207Z 230DEG 24KT 4127 8996 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
296 
WWUS53 KDVN 210226 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
926 PM CDT Sun Apr 20 2025

ILC073-210236-
/O.CAN.KDVN.TO.W.0007.000000T0000Z-250421T0245Z/
Henry IL-
926 PM CDT Sun Apr 20 2025

...THE TORNADO WARNING FOR EAST CENTRAL HENRY COUNTY IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Illinois.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.

&&

LAT...LON 4123 8987 4131 8997 4136 9009 4143 9001
      4141 8986 4123 8986
TIME...MOT...LOC 0224Z 230DEG 24KT 4136 8983 

$$

Gibbs

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Apr 20, 6:36 PM CDT, 2 hours 16 minutes earlier. Its key messages:

  • A strong storm system will impact the area today and tonight bringing widespread rainfall and possibly a few severe storms south of I-80.
  • There is an Enhanced Risk for severe storms across portions of NE Missouri with a Slight Risk extending northward just south of the I-80 corridor. Damaging winds, large hail, and isolated tornadoes are possible with the strongest storms.
  • Localized flash flooding is possible mainly west of the Mississippi River, where WPC has a Slight Risk for excessive rainfall. Isolated areas that get hit by several rounds of storms could receive 3"+ of rainfall.
  • Temperature warming into the 70s this upcoming week with periodic chances for showers and storms.
Area forecast discussion, Apr 20, 6:36 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
636 PM CDT Sun Apr 20 2025

.KEY MESSAGES...

- A strong storm system will impact the area today and tonight
  bringing widespread rainfall and possibly a few severe storms
  south of I-80.

- There is an Enhanced Risk for severe storms across portions of
  NE Missouri with a Slight Risk extending northward just south
  of the I-80 corridor. Damaging winds, large hail, and
  isolated tornadoes are possible with the strongest storms.

- Localized flash flooding is possible mainly west of the
  Mississippi River, where WPC has a Slight Risk for excessive
  rainfall. Isolated areas that get hit by several rounds of
  storms could receive 3"+ of rainfall.

- Temperature warming into the 70s this upcoming week with
  periodic chances for showers and storms.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 115 PM CDT Sun Apr 20 2025

GOES water vapor imagery shows a potent upper low over north-
central Oklahoma with new convective development occurring
downstream beneath a mid-level dry slot. This area of convection
is intensify across eastern Oklahoma and southeast Kansas, and
heading into southwest Missouri. SPC mesoanalysis had a 1008mb
surface low positioned over northern Oklahoma with an effective
warm front stretching across central Missouri, marked by a jump
in temperatures to the mid 70s and notable clearing on visible
satellite imagery.

The upper wave and associated surface low will continue to lift
to the NNE into this evening, eventually pulling the warm
sector into southern portions of the forecast area. Widespread
cloud cover may limit instability to a certain extent; however,
surface temperatures and dewpoints reaching the mid/upper 60s
and upper 50s/low 60s should yield MLCAPE between 500-1000 J/kg
south of I-80 by the late afternoon and evening. Strong forcing
for ascent associated with the low and convergence along the
cold front will lead to widespread moderate to heavy rainfall.
CAMs continue to show an organized QLCS moving into our
southwest counties between 3 - 6 PM, then tracking to the NNE
toward the Mississippi River between 5 - 9 PM, gradually
weakening with time.

HREF mean 2-5 km updraft helicity values are highest generally
along and south of Highway 34 where embedded, or even a few
discrete supercells are most probable. The high shear
environment with 0-3 km bulk values between 35-45 kts are
supportive of QLCS mesovortices, which could lead to a few
narrow corridors of damaging winds and potentially a few
tornadoes across the southern outlook area. Additionally, any
sustained semi-discrete cells could pose a large hail risk.
Another concern due to repeated rounds of storms and heavy
rainfall is for isolated areas to receive 3"+ of total rainfall,
which could lead to localized flash flooding. The area most at
risk for this appears to be west of the Mississippi River and
south of Highway 30.

SPC Outlook: The Enhanced Risk has been shifted northward to
include portions of northeast Missouri, and the Slight Risk
remains in place just south of the I-80 corridor. Damaging
winds, large hail, and a few tornadoes are possible with the
strongest cells late this afternoon and into early tonight.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
Issued at 115 PM CDT Sun Apr 20 2025

Monday through Saturday: the pattern remains somewhat active
despite zonal flow aloft. Periodic shortwaves will translate
through the region, which could spark off some additional
showers and storms, but exact timing and location details remain
uncertain this far out. Temperatures are expected to gradually
warm up into the 70s for much of this time-frame, cooling into
the 60s on Saturday.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 636 PM CDT Sun Apr 20 2025

An area of low pressure over north-central Missouri will
continue to lift northeastward towards our region this evening,
bringing widespread showers and thunderstorms. MVFR/IFR ceilings
and visibilities are likely, with perhaps some brief LIFR
conditions possible with the stronger storms. Some of these
storms could be strong to severe, mainly for BRL, with damaging
winds being the main threat. As the low passes through late this
evening into the overnight hours, winds are expected to shift
dramatically, ultimately becoming west-northwesterly and
remaining gusty. Once the showers and storms diminishes, IFR
ceilings will gradually improve throughout the day Monday.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...Uttech
LONG TERM...Haase/Uttech
AVIATION...Schultz
Hazardous weather outlook, Apr 20, 2:07 PM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
207 PM CDT Sun Apr 20 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-211915-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
207 PM CDT Sun Apr 20 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A strong storm system is expected to bring widespread rain and a
few thunderstorms to the outlook area today into this evening.
Heavy rainfall and a few severe storms are possible, with the main
threats damaging wind and large hail, especially this evening. A
few tornadoes are also possible mainly south of Highway 34.

The Storm Prediction Center has an Enhanced Risk (Level 3 of 5)
across portions of northeast Missouri, a Slight Risk extending to
the north just south of the Interstate 80 corridor, and a Marginal
Risk up to the Highway 30 corridor.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

GENERAL STORM MOTION OF THE DAY:

Toward the northeast at 40 to 45 mph.

Haase/Uttech

In the hours before

Local storm report, Apr 20, 8:27 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
827 PM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     Rain             Shellsburg              42.09N 91.87W
04/20/2025  M1.19 Inch       Benton             IA   Public

            Total rainfall so far.

&&

JTS
Local storm report, Apr 20, 8:31 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
831 PM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Rain             3 W Cedar Rapids        41.97N 91.73W
04/20/2025  M2.40 Inch       Linn               IA   Trained Spotter

&&

ERVIN
Local storm report, Apr 20, 8:38 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
838 PM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     Tstm Wnd Dmg     2 N New Windsor         41.24N 90.44W
04/20/2025                   Henry              IL   Trained Spotter

            Spotter has an anemometer reading of 65 MPH
            with a 4 inch tree limb down.

&&

DC
Local storm report, Apr 20, 8:44 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
844 PM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     Tstm Wnd Dmg     1 SSW Beaverdale        40.83N 91.23W
04/20/2025                   Des Moines         IA   Emergency Mngr

            5 power poles snapped.

&&

ERVIN
Local storm report, Apr 20, 8:48 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
848 PM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     Rain             3 ENE Charlie Heath Mem 40.59N 91.84W
04/20/2025  M2.10 Inch       Clark              MO   Trained Spotter

            Rainfall total.

&&

DC
Local storm report, Apr 20, 8:50 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
850 PM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     Rain             2 NNW Marion            42.06N 91.61W
04/20/2025  M1.76 Inch       Linn               IA   Trained Spotter

            Updates previous rain report of 1.00 inches
            from 2 NNW Marion.

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:00 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough60 min
Apr 20, 7:14 PM CDTSevere Thunderstorm WarningDVNHenderson, Mercer, Warren61 min
Apr 20, 7:25 PM CDTSevere Thunderstorm WarningDVNMercer, Rock Island65 min
Apr 20, 7:33 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Warren42 min
Apr 20, 7:33 PM CDTTornado WarningDVNHenderson, Mercer42 min
Apr 20, 7:37 PM CDTTornado WarningDVNHancock, Henderson, McDonough, Warren23 min
Apr 20, 7:55 PM CDTSevere Thunderstorm WarningDVNMcDonough, Mercer, Warren65 min
Apr 20, 7:57 PM CDTTornado WarningDVNWarren23 min
Apr 20, 8:00 PM CDTTornado WarningDVNMercer, Rock Island32 min
Apr 20, 8:08 PM CDTSevere Thunderstorm WarningDVNRock Island67 min
Apr 20, 8:31 PM CDTSevere Thunderstorm WarningDVNHenry59 min
Apr 20, 8:36 PM CDTTornado WarningDVNHenry, Mercer39 min
Apr 20, 9:06 PM CDTTornado Warning Tornado observedDVNHenry, Rock Island, Whiteside24 min
Apr 20, 9:14 PM CDTTornado WarningDVNBureau, Henry, Whiteside31 min

Nearby

Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.